MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Eye Pain (4467)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned adhered to a piece of white medical sponge material in a plastic bag.Viscoelastic was observed on the lens.The lens was cleaned with klrp to further evaluate.One haptic was broken in the gusset area.The broken haptic was returned.The optic was cut into pieces, typical of an insertions and removal.The optic posterior and anterior surfaces have parallel lines of cracked optic damage similar in appearance to damage from an instrument used to grasp the lens.Product history records were reviewed and documentation indicated the product met release criteria.The associated cartridge and handpiece information was not provided.It is unknown if qualified products were used.A nonqualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The lens was returned cut into pieces, typical of an insertion and removal.Broken haptic damage was also observed.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Information was provided that the company lens 17.5 diopter (add power +2.2/+3.2 diopter) was removed and replaced with a non-company monofocal 16.5 diopter lens.Due to the exchange of a multifocal for a monofocal lens, and one diopter less, this suggests that a monofocal may have been an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient experienced poor vision, and eye pain.The iol was exchanged for non-company monofocal model lens 01 month 03 days following the initial implant procedure.Additional information has been requested and received stating, distance vision and night vision was blurry.Pain and pressure are main complaints.In the surgeon's opinion the product did not contribute or cause pain and pressure but contributed or caused blurry vision and night vision.The iol was exchanged for non-company monofocal model lens 01 year 1 month 03 days following the initial implant procedure.The patient¿s issues were resolved.The surgeon¿s prognosis was good.No patient harm.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.H.6.Correction: on initial mdr the fda evaluation codes of d10, d1101 was an error.It should have been d15 on the original mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20425567
Report Number1119421-2024-01986
Device Sequence Number7860630
Product Code MFK
UDI-Device Identifier00380652413596
UDI-Public(01)00380652413596(17)260718(11)220720(10)15456002(21)15456002016
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.175
Device Lot Number15456002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC: OCUCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale